Alert archive / Georgia / Wind Advisories in 2011
Wind Advisory 6, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Dec 7, 2011, 2:29 PM EST for 12 counties in Georgia; Baker County, Nassau County, Florida. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2011, 2:29 PM EST (19:29 UTC)
- Expired
- Dec 7, 2011, 7:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Nassau County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022 WWUS72 KJAX 071929 AAB NPWJAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 229 PM EST WED DEC 7 2011 FLZ023>025-GAZ132>136-149>154-162>166-080100- /O.CAN.KJAX.LW.Y.0047.000000T0000Z-111208T0100Z/ /O.NEW.KJAX.WI.Y.0006.111207T1929Z-111208T0100Z/ BAKER-NASSAU-DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON- WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH- CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- INCLUDING THE CITIES OF...MACCLENNY...FERNANDINA BEACH... JACKSONVILLE...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP... PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...BRUNSWICK... STATENVILLE...HOMERVILLE...FOLKSTON...WOODBINE...ST MARYS 229 PM EST WED DEC 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. * TIMING...WEST TO SOUTHWEST WINDS OF NEAR 20 TO 25 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE UNTIL FRONTAL PASSAGE. THESE STRONG WINDS WILL SHIFT TO WESTERLY BEHIND A STRONG COLD FRONT. * IMPACT...GUSTY WINDS WILL MAKE INLAND WATERWAYS AND AREA LAKES HAZARDOUS FOR SMALL BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR GREATER AT ANY TIME. MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS... LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS. PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST WEATHER. && $$ FLZ020>022-030>033-035>038-040-080100- /O.CON.KJAX.LW.Y.0047.000000T0000Z-111208T0100Z/ HAMILTON-SUWANNEE-COLUMBIA-UNION-BRADFORD-CLAY-ST JOHNS-GILCHRIST- ALACHUA-PUTNAM-FLAGLER-MARION- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... LAKE BUTLER...STARKE...GREEN COVE SPRINGS...ST AUGUSTINE... TRENTON...GAINESVILLE...PALATKA...PALM COAST...OCALA 229 PM EST WED DEC 7 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * EVENT...SOUTHWEST TO WEST WINDS OF 20 MPH WITH GUSTS TO AROUND 35 MPH ARE EXPECTED. * TIMING...THESE WINDS WILL CONTINUE THROUGH THIS EVENING. * IMPACT...GUSTY WINDS WILL MAKE INLAND WATERWAYS AND AREA LAKES HAZARDOUS FOR SMALL BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. && $$
1 follow-up statement
020 WWUS72 KJAX 080000 AAA NPWJAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 700 PM EST WED DEC 7 2011 FLZ023>025-GAZ132>136-149>154-162>166-080100- /O.CAN.KJAX.WI.Y.0006.000000T0000Z-111208T0100Z/ BAKER-NASSAU-DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON- WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH- CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- INCLUDING THE CITIES OF...MACCLENNY...FERNANDINA BEACH... JACKSONVILLE...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP... PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...BRUNSWICK... STATENVILLE...HOMERVILLE...FOLKSTON...WOODBINE...ST MARYS 700 PM EST WED DEC 7 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS CONTINUE TO SLOWLY DECREASE THIS EVENING BUT WILL REMAIN AROUND 15 MPH WITH GUSTS TO 20 TO 25 MPH POSSIBLE THROUGH MIDNIGHT. $$ FLZ020>022-030>033-035>038-040-080100- /O.CAN.KJAX.LW.Y.0047.000000T0000Z-111208T0100Z/ HAMILTON-SUWANNEE-COLUMBIA-UNION-BRADFORD-CLAY-ST JOHNS-GILCHRIST- ALACHUA-PUTNAM-FLAGLER-MARION- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... LAKE BUTLER...STARKE...GREEN COVE SPRINGS...ST AUGUSTINE... TRENTON...GAINESVILLE...PALATKA...PALM COAST...OCALA 700 PM EST WED DEC 7 2011 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE LAKE WIND ADVISORY. NORTHWEST WINDS CONTINUE TO SLOWLY DECREASE THIS EVENING BUT WILL REMAIN AROUND 15 MPH WITH GUSTS TO 20 TO 25 MPH POSSIBLE THROUGH MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Dec 7, 9:17 AM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Dec 7, 9:17 AM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 AM EST WED DEC 7 2011
.UPDATE...COLD FRONT IS ANALYZED JUST EAST OF A LINE ATHENS GA TO
TALLAHASSEE FL. AREA RADARS SHOW A THIN LINE OF SHOWERS MOVING EWD
ASSOCD WITH THE FRONTAL BOUNDARY. BASED ON LATEST RADAR AND
GUIDANCE...HAVE ADJUSTED POPS DOWNWARD WITH A SMALLER AREA OF
LIKELY POPS OVER SE GA AND LOW END CHANCE OVER NE FL. MAY MAKE
ADDITIONAL DOWNWARD ADJUSTMENTS THIS MORNING. IN ADDITION... WITH
TIMING OF BOUNDARY NOT UNTIL 16Z- 19Z OVER THE ERN ZONES HAVE
ADJUSTED MAX TEMPS UP A FEW DEGREES. LAKE WIND ADVY LOOKS GOOD
WITH SUSTAINED WINDS OF 15-25 MPH AND GUSTS OF 35 MPH LIKELY AT
TIMES TODAY BOTH AHEAD OF AND BEHIND THE FRONT. EXPECT TEMPS TO
DROP RAPIDLY BEHIND THE FRONT.
&&
.AVIATION...VFR EXPECTED UNTIL FRONT ARRIVES. CIGS EXPECTED TO
DROP TO JUST ABOVE MVFR COND IMMEDIATELY PRECEDING FRONT AND AFTER
FRONTAL PASSAGE. WILL NEED TO MONITOR WHETHER THERE WILL BE A
PERIOD OF MVFR CIGS BEHIND THE FRONT...BUT PROBABILITIES TOO LOW
AND LENGTH OF MVFR IS TOO SHORT TO INCLUDE IN TAFS ATTM. STRONG
SWLY FLOW EXPECTED TO DEVELOP OVER 1-2 HRS...WITH WINDS FROM
200-230 DEG THIS MORNING...THEN SHIFTING TO 240-270 DEG FROM 18Z-
21Z. WINDS AT SUNSET FROM NW AT 10-15 KT AND GUSTY.
&&
.MARINE...WINDS ARE INCREASING OVER THE WATERS WITH BUOY 41012
READING SW 17G19KT. SEAS AT 41012 ARE RELATIVELY LOW COMPARED TO
GUIDANCE AT ABOUT 4 FT AT 14Z BUT ARE EXPECTED TO INCREASE TO 5-6
FT DURING THE AFTN. CURRENT ADVISORIES AND GALE WARNING LOOKS
GOOD. WILL MAKE A FEW CHANGES SEAS FORECAST TODAY...MAINLY TO
LOWER THEM INITIALLY.
RIP CURRENTS: MODERATE RISK TODAY DUE TO E SWELLS AROUND 3 FT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 33 59 35 / 60 10 0 0
SSI 73 40 57 47 / 40 20 0 10
JAX 75 37 59 43 / 30 10 10 10
SGJ 77 41 60 51 / 20 10 10 10
GNV 74 34 61 43 / 30 10 0 10
OCF 76 35 62 45 / 30 10 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
GALE WARNING FROM 6 PM THIS EVENING TO 4 AM EST THURSDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM EST
THURSDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT
20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
SHASHY/KEEGANHazardous weather outlook, Dec 7, 11:19 AM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1119 AM EST WED DEC 7 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1119 AM EST WED DEC 7 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...LAKE WIND ADVISORY IN EFFECT... ...WIND CHILLS IN THE UPPER 20S INLAND LATE TONIGHT... ...MODERATE RISK OF RIP CURRENTS... .DAY ONE...REST OF TODAY AND TONIGHT... WINDS BE NEAR 20 MPH WITH GUSTS UP TO 35 MPH AT TIMES TODAY. A LAKE WIND ADVISORY IS IN EFFECT. MUCH COLDER AIRMASS WILL SETTLE OVER THE REGION TONIGHT WITH LOW TEMPERATURES IN THE 30S OVER INLAND AREAS. A BRIEF LIGHT FREEZE IS POSSIBLE OVER WELL INLAND AREAS. NORTHWEST WINDS WILL PRODUCE WIND CHILLS IN THE UPPER 20S OVER INLAND AREAS LATE TONIGHT AND EARLY THURSDAY MORNING. LINGERING EAST SWELLS WILL RESULT IN A CONTINUED MODERATE RISK OF RIP CURRENTS AT THE BEACHES. REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... PERIODS OF ONSHORE FLOW AND EASTERLY SWELLS WILL CONTINUE AN ELEVATED RISK OF RIP CURRENTS THROUGH THE ENTIRE EXTENDED TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:49 AM EST | Lake Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 16 hr |
| Dec 7, 3:45 AM EST | Gale Warning | JAX | 24 hr | |
| Dec 7, 3:45 AM EST | Small Craft Advisory | JAX | 12 hr |
Nearby
Wind Advisories in Georgia, 2011Wind Advisories in Florida, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.